Efficient computation of european option prices and their sensitivities with the complex fourier series method

Article


Chan, R. 2019. Efficient computation of european option prices and their sensitivities with the complex fourier series method. The North American Journal of Economics and Finance.
AuthorsChan, R.
Abstract

Highly accurate approximation pricing formulae and option Greeks are obtained for European-type options using a complex Fourier series. We assume that risky assets are driven by exponential Lévy processes and affine stochastic volatility models. We provide a succinct error analysis to demonstrate that we can achieve an exponential convergence rate in the pricing method in many cases as long as we choose the correct truncated computational interval. As a novel pricing method, we also numerically demonstrate that the complex Fourier series performs either favourably or comparably with existing techniques in numerical experiments.

JournalThe North American Journal of Economics and Finance
ISSN1062-9408
Year2019
PublisherElsevier
Accepted author manuscript
License
Digital Object Identifier (DOI)doi:10.1016/j.najef.2019.100984
Web address (URL)https://doi.org/10.1016/j.najef.2019.100984
Publication dates
Online03 May 2019
Publication process dates
Deposited22 May 2019
Accepted30 Apr 2019
Accepted30 Apr 2019
Copyright information© 2019 Elsevier.
Permalink -

https://repository.uel.ac.uk/item/843v5

Accepted author manuscript

  • 11
    total views
  • 0
    total downloads
  • 2
    views this month
  • 0
    downloads this month

Related outputs

Hedging and pricing early-exercise options with complex fourier series expansion
Chan, R. 2019. Hedging and pricing early-exercise options with complex fourier series expansion. The North American Journal of Economics and Finance.
Singular Fourier-Padé Series Expansion of European Option Prices
Chan, R. 2018. Singular Fourier-Padé Series Expansion of European Option Prices. Quantitative Finance. 18 (7), pp. 1149-1171.
A Radial Basis Function Scheme for Option Pricing in Exponential Lévy Models
Brummelhuis, Raymond and Chan, R. 2013. A Radial Basis Function Scheme for Option Pricing in Exponential Lévy Models. Applied Mathematical Finance. 21 (3), pp. 238-269.
Options pricing under the one-dimensional jump-diffusion model using the radial basis function interpolation scheme
Chan, R. and Hubbert, Simon 2014. Options pricing under the one-dimensional jump-diffusion model using the radial basis function interpolation scheme. Review of Derivatives Research. 17 (2), pp. 161-189.
Adaptive Radial Basis Function Methods for Pricing Options Under Jump-Diffusion Models
Chan, R. 2016. Adaptive Radial Basis Function Methods for Pricing Options Under Jump-Diffusion Models. Computational Economics. 47 (4), pp. 623-643.
Option pricing with Legendre polynomials
Hok, Julien and Chan, R. 2017. Option pricing with Legendre polynomials. Journal of Computational and Applied Mathematics. 322, pp. 25-45.